Erman, I'm not sure of the proper tapering regimen, but your doctor would know exactly. I do know that you can't stop taking it abruptly, but that's all I know about it.
Abrupt withdrawal of lisinopril has not been associated with rapid increase in blood pressure or a significant increase in blood pressure compared to pretreatment level.
I started Lisinopril a month ago and I finally went to a clinc today to see why I was coughing like crazy. They told me it was the Lisinopril. I was not warned of this and have called my doctor to make a switch. The clinic said stop immediately so I will.
The only proper way that I knw of to stop taking any prescription meds is to consult with your doc. Hypertension is tricky..that's why it's called the "silent killer."
Last week, I switched pharmacies. The new pharmacist would not fill one of my prescriptions because she said that I was taking two meds that do the same thing, Valsartin (Diovan) and Lisinopril. These two meds were prescribed by two different doctors. (Each knew about the other, but neither wanted me to stop taking the one they prescribed.) since Lisinopril is currently off the market (something to do with a bad smell reported in the packaging), she filled the Valsartan. So, I have not taken Lisinopril for three days, so far. I will address the question at my next appointment with my cardiologist two weeks from now.
I'm not an expert, but I have been on Lisinopril for about 2 years now. I inadvertently stopped taking it, due to me moving and starting with a new company, hence, new insurance. My prescription hasn't been filled in about a week and I have felt no different. My blood pressure has not gone up and everything looks stable.
This might be due to me changing my lifestyle completely and testing finally no longer pre-diabetic or for having high cholesterol. I'm sure the lifestyle changes played a huge role.
I've been on lisinopril-HCTZ for 5 years now & my Dr noticed elevated creatinine (kidney function) at last visit this wed So I was told to STOP TAKING IMMEDIATELY & repeat labs in a week. So it's been 4 days now without & today I'm experiencing a "muffled" feeling in my ears & nausea & headache. So far my BP has gone up a little 125/74, but still normal range. But I feel horrible. If this is withdrawal symptoms I hope they go away fast!
I have no idea but i had stop taking it about 2 days ago i been on it for little over a year now due to side effects of dry coughing wouldn't go away guess i will find out in days to come good luck
P I also have having trouble with this medication Lisinopril it is supposed to be for hypertension and blood pressure well in that case I was passing out my blood pressure was dropping and going higher at the emergency room all they did was up my dose and it also I did not urinate frequently I am stopping the process I have started taking the black seed oil from a natural food place and it is helping me through the transition it is amazing and hemp oil is also good.
I'm going to discuss this with my doctor. This med and other meds are destroying our liver and kidneys and once you start them it's almost impossible to stop but I'm going to find a way. But it is very important to talk to your Dr because some times the good side effects out weighs the bad.
I need to get off lisinopril too. It’s making me very dizzy on and off throughout the day. I’m scared to stop taking it but I need to. Please if anyone has been successful weaning off this medicine let us know how to do it.
- Lisinopril uses and safety info
- Lisinopril information for Healthcare Professionals (includes dosage details)
- Side effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.